My doctor had me on 25mg. of levothyroxine, but increased my dose to 50mg. about 3 weeks ago. I have been waking at night with night sweats, have been having headaches, and pounding heart. The results of the TSH test was: 5.84 and the normal results should have been 0.350-5.500. I have noticed in this forum that some of the normal results can go as high as 6.0. My question is did I really need the 50mg since I am having to suffer side effects? I was feeling fine with the 25mg.
If you were feeling fine, why did he up the dosage? Just because of the number? I thought if you were feeling good before the upping, that would show that you were progressing well. Did you ask why he was upping the dose?? And tell him you were feeling good before then?
It's my understanding that the TSH of someone being treated on medication should be a little lower. Lower than that of those not on treatment and lower than the average population of people with no thyroid issue Actually, my dr wants mine even lower than yours, in the range of 0.3 to 3.0 mIU/L. Mine usually falls around 2.50 (had a TT though). You might get responses here of those whose drs want their TSH even lower than that.
If you are having side-effects, I would let the dr know.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.